MAUDE Adverse Event Report: MICROVENTION INC. TRAXCESS-14; WIRE GUIDE CATHETER

MICROVENTION INC. TRAXCESS-14; WIRE GUIDE CATHETER
Model Number GW1420040
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded at the user facility and not returned to the manufacturer for evaluation.However, imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.This report addresses the guide wire used in the same procedure as the reported clot retriever device that is referenced under mfr report # 2032493-2024-00943.
 
Event or Problem Description
It was reported that during treatment for an ischemic stroke, a guidewire broke inside the patient.The guidewire was able to be removed using a snare device.The patient¿s condition remains the same with a stroke scale of nihss 20.There is no additional information available for this case.
 
Additional Manufacturer Narrative
Procedure/medical information review: fifteen radiographic images are submitted.None are labeled as to time or day.All are small files and relatively blurry; all the images were taken with a cell phone of the monitor in the control room.All are single shots without contrast except for images 14 and 15 which are superselective subtracted angiograms with contrast.All the images are very coned down on the devices.P24-7318 fluoroscopic image 1: lateral.Stent retriever in m3 (i can¿t tell which, image is blurry).P24-7318 fluoroscopic image 2: ap, guide catheter in ica siphon, dac in proximal m1.Microwire with tip in m3.P24-7318 fluoroscopic image 3: lateral.There is a stent retriever in m3 (i can¿t tell which, image is blurry).P24-7318 fluoroscopic image 4: ap.Same as image 2.P24-7318 fluoroscopic image 5: lateral.Microcatheter close to base of retriever.Proximal retriever appears ¿bunched up¿.P24-7318 fluoroscopic image 6: same as image 5.P24-7318 fluoroscopic image 7: ap.Stent retriever is now in proximal m2.P24-7318 fluoroscopic image 8: lateral.Same as image 7.P24-7318 fluoroscopic image 9: ap.Same as image 8.P24-7318 fluoroscopic image 10: ap.Stent retriever seen in proximal m2 (i can¿t tell which, image is blurry).P24-7318 fluoroscopic image 11: ap magnified.Same as image 10.P24-7318 fluoroscopic image 12: lateral.Microcatheter and guidewire seen in distal parietal m3/m4 area.P24-7318 fluoroscopic image 13: ap.Same as image 12.P24-7318 fluoroscopic image 14: lateral superselective dsa of parietal branch.Contrast exits the catheter, is seen for a few cm, and then stops, either because of distal obstruction by clot, vasospasm, or because the microcatheter is wedged.P24-7318 fluoroscopic image 15: ap.Same as image 14.These images provide less detail than the description of the event, and do not explain why the eric and traxcess broke off.The eric was placed very distally and this is at least one explanation as to why it was difficult to retrieve.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Batch review: history investigation of the involved product code and lot#: · no anomaly was found in the manufacturing record and the shipping inspection record.· no similar event was found in the past complaint file.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Ashitaka factory is committed to maintaining the product quality through the following control measures: · after the product assembly, 100% visual inspection is performed to confirm that there is no deformation.· after the product assembly, the outer diameter of the coiled section is measured on 100% basis to confirm that there is no anomaly in it.· as a shipping inspection, it is confirmed that there is no anomaly in the bending strength.
 
Event or Problem Description
Additional information was provided that stated the patient's anatomy was tortuous which made it difficult to remove and it broke.The patient's condition remains the same as stroke scale of nihss 20.No further information is available for this case.

Brand Name
TRAXCESS-14
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21044512
Report Number2032493-2024-00945
Device Sequence Number3493508
Product Code DQY
UDI-Device Identifier00810170012280
UDI-Public(01)00810170012280(11)211202(17)241130(10)211202
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K080863
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberGW1420040
Device Lot Number211202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient SexUnknown